Alert archive / Colorado / High Wind Warnings in 2008

High Wind Warning 6, NWS Denver/Boulder, CO

November 12, 2008Boulder County, Larimer County, Colorado

NWS Denver/Boulder, CO issued this high wind warning at Nov 12, 2008, 3:01 PM MST for Boulder County, Larimer County, Colorado. It took effect at Nov 13, 2008, 12:00 AM MST. It was in force for 17 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 12, 2008, 3:01 PM MST (22:01 UTC)
In effect from
Nov 13, 2008, 12:00 AM MST
Expired
Nov 13, 2008, 5:00 PM MST
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Larimer County, CO

The radar

The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 3:00 AM MSTHIGH SUST WINDS 4321 Sw Cheyenne, COSUSTAINED 43 GUSTING TO 67 MPH.
Nov 13, 3:20 AM MSTNON-TSTM WND GST 8910 Wsw Loveland, COACTUAL LOCATION IS PINEWOOD LAKE. AT 610 AM MST WIND GUSTS HAD SUBSIDED TO 43 MPH.
Nov 13, 3:23 AM MSTNON-TSTM WND GST 836 Nw Boulder, COELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH.
Nov 13, 4:00 AM MSTHIGH SUST WINDS 4621 Sw Cheyenne, COSUSTAINED 46 GUSTING TO 61 MPH.
Nov 13, 4:45 AM MSTNON-TSTM WND GST 806 Nw Boulder, COELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH.
Nov 13, 4:45 AM MSTNON-TSTM WND GST 836 Nw Boulder, COELEVATION 7349 FEET. LOCATION NEAR JAMESTOWN. AT 618 AM MST WINDS WERE STILL GUSTING TO 71 MPH.
Nov 13, 5:00 AM MSTHIGH SUST WINDS 4521 Sw Cheyenne, COSUSTAINED 45 GUSTING TO 62 MPH.
Nov 13, 5:42 AM MSTNON-TSTM WND GST 63Nederland, CO
Nov 13, 7:00 AM MSTNON-TSTM WND GST 6221 Sw Cheyenne, CO
Nov 13, 8:00 AM MSTHIGH SUST WINDS 5121 Sw Cheyenne, COSUSTAINED 51 GUSTING TO 63 MPH.
Nov 13, 9:00 AM MSTHIGH SUST WINDS 5321 Sw Cheyenne, COSUSTAINED 53 GUSTING TO 60 MPH.
Nov 13, 9:45 AM MSTHIGH SUST WINDS 4921 Sw Cheyenne, COSUSTAINED 49 GUSTING TO 61 MPH.
Nov 13, 10:00 AM MSTHIGH SUST WINDS 4921 Sw Cheyenne, COSUSTAINED 49 GUSTING TO 61 MPH.
Nov 13, 10:10 AM MSTNON-TSTM WND GST 604 W Fort Collins, COMEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING
Nov 13, 10:55 AM MSTNON-TSTM WND GST 654 W Fort Collins, COMEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING. THIS IS AN UPDATED REPORT. PREVIOUS HIGH GUST WAS 60 MPH.
Nov 13, 10:55 AM MSTNON-TSTM WND GST 65.44 W Fort Collins, COMEASURED AT THE CSU ATMOSPHERIC SCIENCE BUILDING. THIS IS AN UPDATED REPORT. PREVIOUS HIGH GUST WAS 60 MPH.
Nov 13, 11:00 AM MSTHIGH SUST WINDS 5321 Sw Cheyenne, COSUSTAINED 53 GUSTING TO 64 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 122201
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
301 PM MST WED NOV 12 2008

COZ035-130615-
/O.UPG.KBOU.HW.A.0005.081113T0700Z-081114T0000Z/
/O.NEW.KBOU.HW.W.0006.081113T0700Z-081114T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
301 PM MST WED NOV 12 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST FLOW ALOFT COMBINED WITH A DEEP LOW PRESSURE
SYSTEM OVER THE NORTHERN PLAINS WILL BRING STRONG AND GUSTY WINDS
TO THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TONIGHT AND
THURSDAY. AT THIS TIME...THE STRONGEST WINDS ARE EXPECTED TO OCCUR
IN WIND PRONE AREAS OF THE NORTHERN FRONT RANGE FOOTHILLS. WIND
SPEEDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS UP TO 80 MPH
TOWARD DAYBREAK THURSDAY. THE STRONG WINDS ARE THEN EXPECTED TO
CONTINUE THROUGH THE DAY THURSDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.  PEOPLE 
PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE
PEAK TO PEAK HIGHWAY BETWEEN BLACKHAWK AND ESTES PARK AS WELL AS
HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY
VULNERABLE TO THE HIGH WINDS. HAZARDOUS DRIVING CONDITIONS CAN
ALSO BE EXPECTED IN THE MOUNTAINS DUE TO SNOW AND BLOWING SNOW.

$$

BARJENBRUCH
4 follow-up statements
000 
WWUS75 KBOU 130429
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
929 PM MST WED NOV 12 2008

COZ035-131230-
/O.CON.KBOU.HW.W.0006.081113T0700Z-081114T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
929 PM MST WED NOV 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

STRONG NORTHWEST FLOW ALOFT COMBINED WITH A DEEP LOW PRESSURE
SYSTEM OVER THE NORTHERN PLAINS WILL BRING STRONG AND GUSTY WINDS
TO THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TONIGHT AND
THURSDAY. 

EARLY THIS EVENING WINDS WERE ALREADY GUSTING TO 40 MPH IN THE
HIGHER FOOTHILLS AS WELL AS NORMALLY WINDY LOCATIONS IN BOULDER
AND NORTHERN JEFFERSON COUNTIES AND ALONG THE WYOMING BORDER.
STRONGER WINDS WERE BLOWING ABOVE TIMBERLINE WITH GUSTS TO 65 MPH
ON NIWOT RIDGE WEST OF BOULDER.

THE STRONG WINDS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AND
ALSO INCREASE IN SPEED. GUSTS UP TO 80 MPH ARE EXPECTED TOWARD
DAYBREAK THURSDAY. THE STRONG WINDS ARE THEN EXPECTED TO CONTINUE
THROUGH THE DAY THURSDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.  PEOPLE
PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE
PEAK TO PEAK HIGHWAY BETWEEN BLACKHAWK AND ESTES PARK AS WELL AS
HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY
VULNERABLE TO THE HIGH WINDS.

$$

GIMMESTAD
000 
WWUS75 KBOU 131237
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
537 AM MST THU NOV 13 2008

COZ035-132045-
/O.CON.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
537 AM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
THURSDAY AFTERNOON FOR NORTHERN PORTIONS OF THE FRONT RANGE
FOOTHILLS.

VERY STRONG NORTHWEST FLOW ALOFT AND A STEEP CROSS MOUNTAIN
PRESSURE GRADIENT WILL COMBINE TO PRODUCE PERIODS OF VERY GUSTY
CHINOOK WINDS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY.

EARLY MORNING WINDS SPEEDS HAVE EASED SOME...BUT ARE EXPECTED TO
INCREASE SIGNIFICANTLY LATER THIS MORNING AS THE CROSS MOUNTAIN
PRESSURE GRADIENT INCREASES AGAIN. WEST WINDS OF 25 TO 40 MPH WERE
COMMON IN THE FOOTHILLS OVERNIGHT...WITH GUSTS TO AROUND 60 MPH IN
THE LOWER FOOTHILLS WEST AND SOUTHWEST OF BOULDER. STRONG WIND
GUSTS WERE ALSO OBSERVED OVERNIGHT ABOVE TIMBERLINE WITH A PEAK
GUST TO 80 MPH ON NIWOT RIDGE AT 11500 FEET WEST OF BOULDER.

THE STRONG AND GUSTY CHINOOK WINDS WILL BECOME MORE WIDESPREAD AS
THE MORNING PROGRESSES WITH GUSTS UP TO 75 MPH IN EXPOSED AREAS OF
THE NORTHERN FRONT RANGE FOOTHILLS. THE STRONG AND GUSTY WINDS
ARE LIKELY TO CONTINUE THROUGH MOST OF THIS AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.  PEOPLE
PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE
PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK AS WELL AS
HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY
VULNERABLE TO THESE STRONG AND GUSTY WEST WINDS.

$$
BAKER
000 
WWUS75 KBOU 131629
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
929 AM MST THU NOV 13 2008

COZ035-140000-
/O.CON.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
929 AM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

VERY STRONG NORTHWEST FLOW ALOFT AND A STEEP CROSS MOUNTAIN
PRESSURE GRADIENT WILL COMBINE TO PRODUCE PERIODS OF VERY GUSTY
CHINOOK WINDS IN THE NORTHERN FRONT RANGE FOOTHILLS TODAY.

PEAK WIND GUSTS SO FAR INCLUDE...

89 MPH...10 MILES WEST SOUTHWEST OF LOVELAND NEAR PINEWOOD LAKE.
83 MPH...6 MILES NORTHWEST OF BOULDER.
63 MPH...NEDERLAND AND ROLLINSVILLE.
58 MPH...ASPEN SPRINGS.

WEST WINDS AT SUSTAINED SPEEDS OF 20 TO 40 MPH WILL CONTINUE
ACROSS THE NORTHERN FRONT RANGE FOOTHILLS THROUGH THE REST OF
TODAY. PEAK GUSTS AROUND 75 MPH CAN STILL BE EXPECTED IN WIND
PRONE AREAS.  

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.  PEOPLE
PLANNING TRAVEL INTO THE HIGH COUNTRY...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSS WINDS. THE
PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK AS WELL AS
HIGHWAY 287 NORTHWEST OF FORT COLLINS WILL BE ESPECIALLY
VULNERABLE TO THESE STRONG AND GUSTY WEST WINDS.

$$

BARJENBRUCH
000 
WWUS75 KBOU 140003
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
503 PM MST THU NOV 13 2008

COZ035-140115-
/O.EXP.KBOU.HW.W.0006.000000T0000Z-081114T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
503 PM MST THU NOV 13 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS ARE BEGINNING TO DECREASE IN THE FOOTHILLS AND DAMAGING
WINDS ARE NO LONGER EXPECTED. 

PEAK WIND GUSTS TODAY INCLUDED 89 MPH NEAR PINEWOOD LAKE IN
LARIMER COUNTY...83 MPH 6 MILES NORTHWEST OF BOULDER...66 MPH IN
EVERGREEN AND 65 MPH ON THE WEST SIDE OF FORT COLLINS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Nov 12, 3:22 AM MST, 11 hours 39 minutes earlier.

Area forecast discussion, Nov 12, 3:22 AM MST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
322 AM MST WED NOV 12 2008

.SHORT TERM...COMPLEX WEATHER PATTERN SETTING UP OVER THE MOUNTAINS
THROUGH EARLY FRIDAY. FOR TODAY AND TONIGHT...NORTHWEST FLOW ALOFT
WILL BE OVER THE STATE. MOISTURE WILL REMAIN TRAPPED ALONG AND WEST
OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT. WITH THE NORTHWESTERLY
FLOW ALOFT OVERHEAD TODAY...EXPECT SNOW TO LINGER IN PARTS OF THE
MOUNTAINS. AS FLOW INCREASES TONIGHT...EXPECT SNOW TO INCREASE. GOOD
MOISTURE AND OROGRAPHIC LIFT SHOULD PROVIDE FOR DECENT SNOW. ONE
THING WORKING AGAINST THE SNOW ARE THE POOR LAPSE RATES. THIS WILL
KEEP SNOW AMOUNTS IN THE ADVISORY RANGE AND LIMIT SNOW ADVISORY SNOW
AMOUNTS TO WEST FACING SLOPES. WILL ISSUE A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW FOR THIS.

AS FAR AS THE HIGH WIND WATCH GOES...WILL KEEP THE WATCH OUT FOR THE
NORTHERN FOOTHILLS FOR TONIGHT AND THURSDAY. STILL APPEARS AN
AMPLIFIED WAVE WILL FORM AFTER 06Z TONIGHT. THE TOUGHEST QUESTION
IS...WILL THE WINDS REACH HIGH WIND CRITERIA? IT WILL BE WINDY AND
STILL LOOKS CLOSE...THUS WILL KEEP THE WATCH IN EFFECT FOR ZONE 35.
RIDGE TOP LEVEL WINDS STAY BELOW HIGH WIND CRITERIA UNTIL ABOUT 18Z
THURSDAY. THEREFORE WILL DROP THE HIGH WIND WATCH AND INCORPORATE
THE HIGH WIND THREAT INTO A WINTER STORM WATCH THAT WILL START 18Z
THURSDAY.

THE PLAINS TODAY AND TONIGHT WILL REMAIN DRY AND MILD UNDER THIS
NORTHWEST FLOW. WINDS WILL INCREASE TONIGHT WEST OF I-25 AS THE
STRONGER WINDS ALOFT SURFACE.

.LONG TERM...A VERY WINDY PATTERN SHAPING UP ESPECIALLY FOR AREAS
ALONG AND EAST OF THE CONTINENTAL DIVIDE HEADING INTO THE LATTER
HALF OF THE WEEK. FIRST TO DEAL WITH STRONG AND GUSTY CHINOOK WINDS
WILL BE THE RIDGE TOPS AND EAST SLOPES OF THE MEDICINE BOW MTNS AND
FRONT RANGE WHICH ARE NOW UNDER A HIGH WIND WATCH...AND TO A LESSER
EXTENT THE GORE...MOSQUITO AND SIERRA MADRE RANGES. MODELS CONTINUE
TO DRIVE A POWERFUL PACIFIC JET DOWN ACROSS SRN WYOMING ON THURSDAY
POSITIONING NRN/NERN COLORADO ON THE STRONGLY SUBSIDENT SIDE OF A
140-160 KT JET CORE FOR MUCH OF THE DAY. QG VERTICAL VELOCITY FIELDS
OFF THE NAM GFS ECMWF AND UKMET ALL SHOW MAXIMUM DOWNWARD VERTICAL
MOTION IN THE FRONT RANGE AREA AROUND 18Z/THURSDAY. STREAMLINE AND
VERTICAL THETA FIELDS ON MODEL CROSS SECTIONS INDICATE A WELL FORMED
MTN WAVE IN THE LEE OF THE FRONT RANGE AND A 50-55KT CROSS MTN TOP
WIND COMPONENT AROUND MIDDAY THURSDAY. VERTICAL WIND SHEAR PROFILE
NOW LOOKS A BIT MORE PROMISING FOR HIGH WINDS...EVEN THOUGH A MEAN
STATE CRITICAL LAYER NO LONGER EXISTS. STRONG STATIC STABILITY AT
MTN TOP LEVEL THURSDAY MORNING WILL HELP DIRECT HIGH ALTITUDE
MOMENTUM DOWNWARD INTO THE FRONT RANGE FOOTHILLS AND POSSIBLY ONTO
THE NEARBY URBAN CORRIDOR EARLY IN THE DAY. COULD SEE PERIODIC GUSTS
TO AROUND 50 MPH IN THE FOOTHILLS AND AROUND 40 MPH AREAS NEAR THE
BASE OF THE FOOTHILLS AND UP ALONG THE CHEYENNE RIDGE. HOWEVER WITH
WARMING AND DESTABILIZATION OF THE LOWER TROPOSPHERE AND WITH MTN
TOP WINDS TURNING TO MORE NWLY COMPONENT...GUSTY WLY CHINOOK WINDS
SHOULD SUBSIDE IN THESE LOWER ELEVATION AREAS DURING THE AFTERNOON.
FOR NOW WILL HANG ONTO THE HIGH WIND WATCH FOR THE FRONT RANGE
FOOTHILLS AT LEAST UNTIL WE HAVE A CHANCE TO LOOK AT THE NEXT MODEL
RUN.

AS FOR MTN AREAS WEST OF THE CONTINENTAL DIVIDE...WINDS NOT EXPECTED
TO BE AS STRONG. THAT SAID AS MOISTURE FEEDS IN FROM THE NORTHWEST
SHOULD SEE A CONTINUATION OF LIGHT OROGRAPHIC SNOWFALL AT THROUGH
THURSDAY MORNING. INCREASINGLY UNFAVORABLE LAPSE RATES WITH
MID-LEVEL WARM ADVECTION SHOULD KEEP ANY ADDITIONAL SNOW
ACCUMULATION ON THE LIGHT SIDE...IN THE 2-4 INCH RANGE ON RIDGETOPS
AND HIGHER WEST FACING SLOPES. MTN PASSES AND AREAS ABOVE TIMBERLINE
WILL ALSO BE EXPOSED TO STRONG W-NWLY FLOW ALOFT THROUGHOUT THE
PERIOD WHICH WILL NO DOUBT PRODUCE IN QUITE OF BLOWING AND DRIFTING
SNOW. FOR THAT REASON THE HIGH WIND WATCH FOR THE MTN ZONES 31...33
AND 34 WILL BE REPLACED WITH A WINTER WEATHER ADVISORY FOR SNOW AND
BLOWING SNOW. THIS ADVISORY WILL EXPIRE AT 18Z/THURSDAY.

NEXT ON THE TABLE IS THE POTENTIAL FOR MORE SIGNIFICANT HIGH COUNTRY
SNOWFALL BEGINNING LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. A
SHORTWAVE TROUGH AND AN ASSOCIATED COLD FRONT RACING OUT OF THE
PACIFIC NORTHWEST IS FORECAST TO SWEEP ACROSS NRN COLORADO THURSDAY
NIGHT...BRINGING WITH IT COLDER TEMPERATURES AND ANOTHER DECENT SHOT
OF STRONG WIND AND MOISTURE. STEEPER LAPSE RATES...DEEPER MOISTURE
AND WEAK FRONTAL DYNAMICS COULD GIVE US SEVERAL INCHES OF ADDITIONAL
SNOWFALL...PARTICULARLY ON HIGHER WEST FACING SLOPES THURSDAY NIGHT
AND FRIDAY MORNING. ASSUMING THE MODELS ARE CORRECT...SHOULD SEE A
RAPID END TO ACCUMULATING SNOWFALL IN THE HIGH COUNTRY BY FRIDAY
AFTERNOON AS STRONG WAA AT MID-LEVELS AND A PASSING JET GENERATES
STRONG DEEP LAYER SUBSIDENCE AND DRYING ACROSS THE REGION.
THEREFORE...WILL ISSUE A WINTER STORM WATCH FOR POSSIBLE HEAVY SNOW
AND SIGNIFICANT BLOWING SNOW BEGINNING 18Z/THURSDAY. BUT ITS
PROBABLY NOT TIL NIGHT FALL WHEN THE SNOW MACHINE KILLS IN WITH THE
COLD AIR ADVECTION.

ON THE PLAINS OF NORTHEAST COLORADO...SEE ANOTHER WARM...SOMETIMES
BREEZY AND DRY DAY THURSDAY WITH MAX TEMPS SOME 10F ABOVE AVERAGE
FOR THE DATE. THURSDAY NIGHT W-NWLY SFC WINDS SHIFT TO A NLY
COMPONENT AND INCREASE IN SPEED RATHER SIGNIFICANTLY WITH PASSAGE OF
THE ABOVE MENTIONED SHORTWAVE TROUGH AND SFC COLD FRONT. MOS
GUIDANCE COLLECTIVE NOW LOOKING EVEN COLDER ON FRIDAY...AS MUCH AS
4-6 DEG F COLDER. WILL ADJUST TEMP GRIDDES ACCORDINGLY. WILL ALSO
KEEP A SLIGHT CHANCE OF -SHSW IN THE FORECAST THROUGH MIDDAY
FRIDAY...BUT AFTER THAT STRONG POST FRONTAL SUBSIDENCE AND DRYING
SHOULD PUT AN END TO THAT.

LOOKING TO THE WEEKEND AND BEYOND...SHOULD SEE A GRADUAL WARMING
TREND...BUT WITH A CONTINUATION OF NORTHWEST FLOW ALOFT...MAY SEE A
WEAK COLD FRONT OR TWO BACK INTO THE FRONT RANGE EARLY NEXT WEEK.
OTHERWISE DRY CONDITIONS WILL PREVAIL.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 12Z THURSDAY.
SOUTHWEST WINDS THIS MORNING WILL SHIFT WESTERLY THIS AFTERNOON AS
WESTERLY WINDS ALOFT MIX DOWN. WINDS WILL THEN SHIFT BACK SOUTHWEST
THIS EVENING AFTER AFTERNOON MIXING ENDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND WATCH CONTINUED FOR THE NORTHERN FRONT RANGE FOOTHILLS
LATE TONIGHT AND THURSDAY...ZONE 35...
...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS TONIGHT
AND THURSDAY MORNING...ZONES 31..33 AND 34...
...WINTER STORM WATCH FOR THE NORTH CENTRAL MOUNTAINS THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...ZONES 31..33 AND 34...

MEIER/BAKER
Hazardous weather outlook, Nov 12, 11:11 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MST WED NOV 12 2008

COZ030>051-131300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1111 AM MST WED NOV 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS TONIGHT UNTIL LATE
THURSDAY MORNING...AND THEN A WINTER STORM WATCH FOR THE MOUNTAINS
LATE THURSDAY MORNING THROUGH FRIDAY MORNING...
...HIGH WIND WATCH NORTHERN FRONT RANGE FOOTHILLS LATE TONIGHT
AND THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRENGTHENING NORTHWEST FLOW ALOFT AND INCREASING MOISTURE WILL
BRING AN INCREASE OF SNOWFALL IN THE MOUNTAINS ALONG AND WEST OF THE
CONTINENTAL DIVIDE LATER THIS AFTERNOON AND TONIGHT.  ALONG WITH THE
SNOW...WINDS WILL BE GUSTY OVER THE HIGHER PEAKS AND ALONG THE
NORTHERN FOOTHILLS CAUSING AREAS OF BLOWING AND DRIFTING SNOW IN THE
MOUNTAINS.  WIND GUSTS TO 75 MPH WILL BE POSSIBLE AFTER MIDNIGHT IN
THE NORTHERN FOOTHILLS.  WEATHER ON THE PLAINS WILL BE MILD.
OCCASIONAL GUSTY WINDS MAY OCCUR AT TIMES NEAR THE FOOTHILLS WITH
GUSTS UP TO 30 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW AND WIND WILL INCREASE FURTHER IN THE MOUNTAINS OF NORTHERN
COLORADO THURSDAY AFTERNOON AS A STRONG JET STREAM APPROACHES THE
STATE FROM THE PACIFIC NORTHWEST. SNOWFALL MAY BE HEAVY AT TIMES
THURSDAY NIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT...WITH
SEVERAL INCHES OF NEW SNOW ACCUMULATION POSSIBLE BY LATE FRIDAY
MORNING.

IN ADDITION...NORTHWEST WINDS WILL BE INCREASING TO 30 TO 40 MPH
WITH GUSTS UP TO 75 MPH ABOVE TIMBERLINE...PRODUCING CONSIDERABLE
BLOWING AND DRIFTING SNOW AND THE POTENTIAL FOR WHITEOUT CONDITIONS
OVER THE HIGHER MOUNTAIN PASSES AND IN EXPOSED AREAS.  PEOPLE
PLANNING TRAVEL INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS.  WINDS WILL ALSO REMAIN STRONG AND GUSTY IN THE
FRONT RANGE FOOTHILLS...WITH GUSTS UP TO 80 MPH POSSIBLE IN THE WIND
PRONE AREAS OF BOULDER AND LARIMER COUNTIES.

SNOW WILL TAPER OFF LATE FRIDAY MORNING INTO THE AFTERNOON AND DRIER
AND MORE STABLE AIR MOVES INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 5:11 AM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more22 hr
Nov 12, 5:11 AM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more53 hr

Nearby

High Wind Warnings in Colorado, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.